Alert archive / Mississippi / Tornado Warnings in 2017
Tornado Warning 100, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jun 29, 2017, 2:45 PM CDT for Jackson County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2017, 2:45 PM CDT (19:45 UTC)
- Expired
- Jun 29, 2017, 3:45 PM CDT
- In force
- 60 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Jackson County, MS
The radar
The Mobile radar (KMOB), 51 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087
WFUS54 KLIX 291945
TORLIX
MSC059-292045-
/O.NEW.KLIX.TO.W.0100.170629T1945Z-170629T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
245 PM CDT THU JUN 29 2017
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northwestern Jackson County in southern Mississippi...
* Until 345 PM CDT
* At 244 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Gulf Hills, or near Ocean Springs, moving
northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Hickory Hills around 305 PM CDT.
Vancleave around 335 PM CDT.
Wade around 345 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3041 8878 3044 8887 3069 8884 3060 8841
TIME...MOT...LOC 1944Z 208DEG 13KT 3047 8877
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
CAB1 follow-up statement
028
WWUS54 KLIX 292028
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
328 PM CDT THU JUN 29 2017
MSC059-292045-
/O.CON.KLIX.TO.W.0100.000000T0000Z-170629T2045Z/
Jackson MS-
328 PM CDT THU JUN 29 2017
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR
NORTHWESTERN JACKSON COUNTY...
At 327 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Vancleave, or 10 miles northwest of Escatawpa,
moving northeast at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
northwestern Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3041 8878 3044 8887 3069 8884 3060 8841
TIME...MOT...LOC 2027Z 218DEG 8KT 3057 8870
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
CABWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jun 29, 3:40 AM CDT, 11 hours 5 minutes earlier.
Area forecast discussion, Jun 29, 3:40 AM CDT, 11 hours 5 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
340 AM CDT Thu Jun 29 2017
.SHORT TERM...
The biggest issue in the short term will surely be rainfall this
morning and this afternoon as Gulf moisture streaming into area
interacts with a stalled frontal boundary draped across the area.
Model soundings indicate PW values as high as 2.3-2.35 inches this
afternoon which could easily lead to excessive rainfall rates
where the heavier storms set up. Rainfall chances are fairly close
to 100% across the area. With the possibility of heavy rains
today and the rainfall amounts the area has seen over the last
week or so with Cindy, a flash flood watch has been issued until
tonight for the entire area with the exception of the four SW
Mississippi counties. Rainfall amounts have not been quite as high
in those areas and the expectation is the maximum rainfall
amounts will be closer to the coast. With the rainfall and
cloud cover in the area, temperatures will stay well below normal
today across the area.
Some drier air will move into the area for Friday, bringing
temperatures back up some and bringing rainfall chances down and
more in line with our typical summertime chances.
.LONG TERM...
Most attention paid to the very short term part of the forecast
and the potential heavy rainfall and flood threat today. Only a
few tweaks and changes made to the long term forecast. Overall,
rain chances should be on the downward trend as high pressure
moves into the area from the east.
&&
.AVIATION...
Main issue will be rainfall at all locations. Cloud cover and
reduced visibilities from the rain will lead to MVFR and at times
IFR conditions at area terminals throughout the day today.
&&
.MARINE...
Onshore flow has returned and is funneling moisture into the
area. Winds are a touch elevated west of the Mississippi River
where small craft exercise caution headlines are out for the
morning hours. Otherwise, the main concern will be increased winds
and seas near showers and thunderstorms that develop today.
Beginning tomorrow, conditions should get gradually better over
the coastal waters as high pressure moves into the area.
&&
.DECISION SUPPORT...
DSS code: Yellow.
Deployed: None.
Activation: None.
Activities: Monitoring rainfall today across the area
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 80 73 88 74 / 90 50 50 10
BTR 83 75 88 75 / 90 40 50 10
ASD 81 76 88 77 / 90 60 50 10
MSY 84 77 88 77 / 90 40 40 10
GPT 81 77 87 78 / 90 50 50 10
PQL 81 76 86 76 / 90 50 50 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this evening for LAZ034>037-039-040-
046>050-056>072.
GM...None.
MS...Flash Flood Watch through this evening for MSZ077-080>082.
GM...None.
&&Hazardous weather outlook, Jun 29, 11:37 AM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1137 AM CDT Thu Jun 29 2017 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-300445- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1137 AM CDT Thu Jun 29 2017 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...This Afternoon and Tonight There is a slight risk of heavy rainfall across southeast Louisiana and parts of southern Mississippi through today. Scattered to numerous showers and thunderstorms are expected across the outlook area into this evening. Although severe weather is not anticipated, heavy rainfall is the main threat today. Widespread 1 to 3 inches of rain are expected with locally higher amounts possible. Therefore, a Flash Flood Watch remains in effect for southeast Louisiana, southeast and coastal Mississippi through 10 pm this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There will be a chance for typical summertime afternoon thunderstorms Friday and possibly Saturday. The main concerns will be occasional lightning, brief torrential rainfall and gusty winds in close proximity to any storms. Organized severe thunderstorms are not expected Friday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 29, 9:22 AM CDT, 5 hours 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
922 AM CDT THU JUN 29 2017
LAZ056-059-065-066-291515-
Lower Terrebonne-Upper Terrebonne-Assumption-Upper Lafourche-
922 AM CDT THU JUN 29 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN TERREBONNE...
NORTHWESTERN LAFOURCHE AND ASSUMPTION PARISHES...
At 922 AM CDT, a strong thunderstorm was located 12 miles south of
Amelia, or 16 miles southeast of Morgan City, moving northeast at 30
mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Houma, Thibodaux, Morgan City, Napoleonville, Belle River, Schriever,
Gray, Supreme, Raceland, Chackbay, Labadieville, Bayou Cane, Pierre
Part and South Vacherie.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2933 9095 2933 9097 2949 9127 2954 9127
2952 9121 2960 9107 2964 9110 2981 9109
2984 9113 2985 9118 2986 9120 3000 9126
2994 9089 2990 9088 2991 9079 2992 9078
2989 9067 2988 9053 2985 9048 2930 9091
TIME...MOT...LOC 1422Z 205DEG 27KT 2949 9105
CABSpecial weather statement, Jun 29, 10:05 AM CDT, 4 hours 40 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1005 AM CDT THU JUN 29 2017
LAZ046-049-050-056>059-291600-
Livingston-Iberville-Ascension-Assumption-St. John The Baptist-St.
James-Upper Lafourche-
1005 AM CDT THU JUN 29 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. JOHN THE BAPTIST...
ASCENSION...ST. JAMES...SOUTHEASTERN LIVINGSTON...SOUTHEASTERN
IBERVILLE...NORTHWESTERN LAFOURCHE AND ASSUMPTION PARISHES...
At 1005 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Belle River to near Chackbay to near
Schriever. Movement was northeast at 35 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Thibodaux, Gonzales, Donaldsonville, Napoleonville, Reserve, Laplace,
St. Gabriel, Gramercy, Lutcher, White Castle, Sorrento, French
Settlement, Port Vincent, Geismer, Garyville, Supreme, Chackbay,
Whitehall, Edgard and South Vacherie.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3031 9112 3035 9049 3027 9058 3019 9060
3017 9057 3017 9048 3026 9043 3022 9040
3013 9043 2971 9077 2978 9081 2976 9085
2979 9090 2985 9118 2996 9125 3000 9126
3004 9122 3005 9126
TIME...MOT...LOC 1505Z 209DEG 30KT 2990 9125 2985 9087 2973 9078
CABThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:54 AM CDT | Flash Flood Watch | LIX | Pearl River | 18 hr |
| Jun 29, 4:46 AM CDT | Special Weather Statement | LIX | Jackson | 29 min |
| Jun 29, 10:16 AM CDT | River Flood Warning | LIX | Pearl River | 53 hr |
| Jun 29, 10:16 AM CDT | River Flood Warning | LIX | Pearl River | 52 hr |
| Jun 29, 10:19 AM CDT | River Flood Warning | LIX | Harrison | 47 hr |
| Jun 29, 10:19 AM CDT | River Flood Warning | LIX | Harrison | 40 hr |
| Jun 29, 3:47 PM CDT | Special Weather Statement | LIX | Jackson | 28 min |
| Jun 29, 4:32 PM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
Nearby
Tornado Warnings in Mississippi, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.